MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a reactive (positive) atellica im toxo g result for one patient which was discordant relative to repeat testing.Quality control (qc) results were within expected ranges both before and after the discordant measurement.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of a positive atellica im toxoplasma igg (toxo g) result which was discordant relative to repeat testing.An initial reactive (positive) result was obtained for the affected patient and reported to the physician.The physician questioned the result, and a new test was performed using a different atellica im analyzer.The re-test result was nonreactive (negative), and accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a positive atellica im toxoplasma igg (toxo g) result which was discordant relative to repeat testing when using toxo g kit lot 287.Repeat testing was performed using a different atellica im analyzer and a different reagent lot (288); the result was nonreactive (negative).The nonreactive result was considered correct.Siemens reviewed the customer¿s quality control (qc) results for this assay, and no issues were identified.Review of instrument log data did not show any evidence of hardware issues affecting handling of reagents or sample.A siemens field engineer checked the affected system, and performed some minor repairs, adjustment, and cleaning.The negative qc sample demonstrated some intermittent high results following the initial intervention, but following an additional service check, the results were again acceptable.Siemens review of customer field data from june 2022 through october 2023 (1,327,199 data points) showed that the result interpretation rate for toxo g lot 287 is comparable to that of other lots.No systemic bias was demonstrated.The customer¿s effective toxo g specificity could not be estimated, as the necessary result data were not provided.The customer has not reported any new observations of false-reactive toxo g results following service, and the incident appears to be an isolated event.No product problem was identified.The customer is operational, and no further action is required.Note: in section h6, the codes for type of investigation, investigation findings, and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOXOPLASMA IGG (TOXO G)
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key17989299
Report Number1219913-2023-00267
Device Sequence Number15289829
Product Code LGD
UDI-Device Identifier00630414600123
UDI-Public00630414600123
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2024
Device Model NumberN/A
Device Catalogue Number10995699
Device Lot Number287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown